Event Registration - Indiana Optometric Association
2022 IOA Fall Seminar
10/12/2022 - 10/13/2022


Location: Indiana Memorial Union, 900 E. 7th St., Bloomington, IN 47405





Event Description
Offering split day registration and 14 hours of IOB credit (9 hours Legend Drug credit), the popular IOA Fall Seminar will be held at the Indiana Memorial Union on the IU campus in Bloomington. The Fall Seminar includes two hours of IOB credit that meets the requirements of the Indiana Optometry Board to complete two hours of continuing education in billing and coding.

Room reservations are available at the Indiana Memorial Union and fill up quickly. Visit https://imu.indiana.edu/hotel/index.html or call 800-209-8145  and use the group code INOPT22. The IOA room block will be released on September 10, 2022.

Register on or before Sept. 28 to avoid the $35 late fee. 

Wednesday, Oct 12                

8:00 am –– 9:00 am    
Registration and Continental Breakfast 
 

9:00 am –– 11:00 am            
Common Eye Diseases, Clinical Practice Guidelines and Proper Coding
2 hours IOB
Description: This course will take an in-depth dive into the common ocular pathologies and briefly review the clinical care guidelines for each. There will be discussion of special testing, how to pace, how to code, and what the insurance rules are for each condition.
Rebecca Wartman, OD, North Carolina
*This course meets the requirements of the Indiana Optometry Board to complete two hours of continuing education in billing and coding.
 
11:00 am – 12:00 pm
Update on AMD Management
1 hour IOB and Legend Drug (Trt/Mgmt Posterior Segment)
Description:  Optometry’s role in retinal disease management is significant and critical. It extends from diagnosis to management -- across the spectrum of ocular health including Age-related Macular Degeneration AMD. Knowing what and when to refer versus when to observe, and educating patients on their role for prevention and early detection. Discuss the latest in monitoring technology and implantable treatments. Early detection is key, and we'll share how Optometrists can monitor patients from home for AMD activity.
Todd Purkiss, MD, PhD, Kentucky
 
12:00 pm – 1:30 pm LUNCH
Sponsored by Bausch + Lomb

 
1:30 pm – 2:30 pm
A Path to Success for School Vision Screenings
1 hour IOB (Functional Vision)
Description:  This lecture will review the importance of vision screenings, what to look for, how to run a screening and tips for a successful and efficient process.
James Stickel, OD and Katie Connolly, OD, Indiana
 
2:30 pm – 3:30 pm
The Keratoconus Update 
1 hour IOB and Legend Drug (Treatment and Management of Ocular Disease)
Description:  Keratoconus is a bilateral progressive disease that impacts a significant portion of our patients. With the advancement in today’s lens and surgical technology, we have many options to manage our patients with cornea ectasias and help provide them with the best possible vision. The management strategies have changed over the years. The most current research, treatment protocols and surgical options will be discussed. Contact lens options, including gas permeable lenses, hybrids, scleral lenses and prosthetics, will be discussed.
Shalu Pal, OD, Ontario
 
3:30 pm – 4:30 pm
Simplifying Soft, GP and Scleral Multifocal Lens Fitting
1 hour IOB (Contact Lens)
Description: Multifocal designs are improving, but the fitting can still be a challenge. In this course the fitting process will be simplified. The essential tips needed to fit our patients successfully will be shared. A new way to explain presbyopia, how to set expectations, how to charge appropriately and how to fix a failing fit will all be discussed. Audience participation will be needed to demonstrate a binocular distance over refraction. A comparison of strategies for soft, GP and scleral lenses will be discussed. Several cases will be used to explain these fitting and communication tools.
Shalu Pal, OD, Ontario
 
4:30 pm - 5:30 pm
Tricks of the Trade with Torics: Improving Efficiency and Success
1 hour IOB (Contact Lens)
Description:  With the exciting advancements in contact lenses, fitting toric lenses may not seem so difficult or important to review. But a big percentage of our patients need a toric lens. We will review best strategies for improving your success with toric lens fitting, how to navigate the different toric lens designs, how to improve your 1 day disposable sales and how to keep contact lens patients returning to you.
Shalu Pal, OD, Ontario
 
5:30 pm – 7:30 pm
Reception and Student Networking

Stop by Alumni Hall for appetizers, drinks and the opportunity to connect with your peers and current IU School of Optometry students! Included during the reception will be the Students’ Trade Show and an opportunity to network with IU School of Optometry Students. If you are looking to hire an associate soon or planning to transition into retirement within the next few years, you are encouraged to participate in this event where you will be able to meet IUSO 3rd and 4th year students. The organizers will be seeking doctors to discuss the various modes of practice available to Optometrists.
 
Thursday, October 13                        
 
7:00 am –– 8:00 am    
Registration and Continental Breakfast 
 

8:00 am – 10:00 am  
Complications of Pharmaceuticals Every Optometrist Should Know
2 hours IOB and Legend Drug (Pharmacology)
Description:  Optometrists use topical and oral (systemic) pharmaceuticals for the treatment of a variety of ocular conditions in patient care. Comparably, systemic medicines are used to treat numerous conditions by various practitioners in the healthcare system. These treatments or pharmaceutical agents have the potential to produce ocular adverse side effects and systemic complications. This course will discuss the complications and adverse events that every optometrist should know. This presentation will immediately aid in everyday patient care.
Gregory Caldwell, OD, Pennsylvania

10:00 am – 12:00 pm
Ocular Disease - Interpretation and Utilization of New and Old Technologies
2 hours IOB and Legend Drug (Treatment and Management of Ocular Disease)
Description: The focus and emphasis of the course is to provide clinicians with clinical pearls, diagnostic interpretation and approaches, present-day and recently approved therapeutic opportunities, and guidance around pitfalls. This will be accomplished by means of common to complex anomalies of the anterior and posterior segment in case presentation design and will include numerous pathologies important and relevant to primary care optometric practice.
Gregory Caldwell, OD, Pennsylvania
 
12:00 pm – 1:30 pm LUNCH (on your own)
 
1:30 pm – 3:30 pm  
Navigating the MIGS Maze: A Guide to Interventional Glaucoma
2 hours IOB and Legend Drug (Glaucoma)
Description: This course will discuss the different MIGS available, efficacy and patient selection and post operative care for the comanaging doctor.
Inder Paul Singh, MD, Wisconsin

3:30 pm – 4:30 pm
Glaucoma Treatment: Tackling Real World Cases

1 hour IOB and Legend Drug (Glaucoma)
Description: This course will highlight case studies in glaucoma.
Inder Paul Singh, MD, Wisconsin
Details
Should any scheduling changes be necessary, they will be posted on this webpage.

Questions? Contact Bridget Sims at 317-237-3560 or blsims@ioa.org.

Refund Policy
All requests for refunds must be made in writing and must be postmarked or sent via email no later than Sept.28, 2022. Refund requests made on or before Sept. 28, 2022, will receive a full refund. Requests made between Sept. 29 and Oct. 11, 2022, will receive a 75% refund. No refunds will be made after Oct. 11, 2022.